Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 25, 2001

Blood Tests and Insulin Injections

Question from :

My 10 1/2 year old daughter often bruises after a shot. We vary injection sites and yet lately she is bruising quite often. Yesterday she had a shot in her thigh, a very small amount of bleeding occurred and later she had a bruise almost 2 inches in length. What causes this and what can we do to avoid it?

Answer:

This is often unavoidable, but it may be that the needle length is too long. It is also possible that some of the injections are going into the muscle which can be more likely to bleed and so bruise. The other reason is that you are hitting very small blood vessels in the skin. In this case it is important to rotate the sites more and try and find alternative sites that will not give a bruise.

JS

[Editor’s comment: Perhaps less likely in youngsters, but of concern in adults and perhaps in your daughter, is the possibility that she’s taking aspirin; if so, bruising is much more likely (and even more unavoidable).

WWQ]